27 Year Old Commits Suicide

Paragraph 11 reads:  "Dr Nadia Ghalayini, GP at Standish Medical Practice, had seen Mr Jones in September 2009 and prescribed him with the antidepressant Citalopram [Celexa] . She saw him on three separate occasions in November, December and February of this year."

http://www.wigantoday.net/news/tragic_tale_of_deadly_drugs_dose_1_980964

Tragic tale of deadly drugs dose

Published on Tue Aug 03 11:09:07 BST 2010

A WIGAN man who died after taking a heroin overdose had been clear of the drug for five years, an inquest heard.

On March 23 this year David Jones’ body was found slumped on his bed by his father, Barry Jones, at the family home on Tenter Drive, Standish.

The 27-year-old had a needle touching his neck and a syringe held in one of his hands.

The inquest, held at Bolton Coroner’s Court, heard that Mr Jones had once been addicted to heroin, but had stopped taking the drug when he was 22.

Months before his death Mr Jones had been complaining of problems with anxiety and depression.

At the end of last year he had been arrested for causing criminal damage at his girlfriend’s house and had been issued with a 7pm curfew and police tag as a result.

Barry Jones said: “The last time that I saw David alive was on March 22. He came home and told me that he had been doing a bit of joinery work for the father of one of his friends.

“David said that he was feeling tired and went upstairs; I presumed that he had just gone to bed.

“The next morning I went into his bedroom at around 9am and saw that he was dead.

“I don’t believe that David intended to kill himself.”

Dr Nadia Ghalayini, GP at Standish Medical Practice, had seen Mr Jones in September 2009 and prescribed him with the antidepressant Citalopram. She saw him on three separate occasions in November, December and February of this year.

Mr Jones had also been referred to the Wigan Gateway service – a service for anyone over the age of 18 who is experiencing any kind of mental health difficulty.

A post mortem examination revealed that a fatal amount of morphine found in the heroin had been detected in Mr Jones’ body.

Returning a verdict of death by misadventure, Deputy Coroner Alan Walsh said: “Mr Jones will have been particularly vulnerable to the effects of heroin. I am sure that his family will continue to agonise over why he took the drug so long after he had successfully beaten his addiction.”